What is the best way to taper off Klonopin?

Posted by kittymama @kittymama, Apr 7, 2019

Can anyone tell me the best way to taper off Klonopin? I feel it does nothing for my anxiety

Interested in more discussions like this? Go to the Depression & Anxiety Support Group.

@meka

Was on Clonazepam for 15+ years, advice, don't add or substitute, go very, very slow, hopefully with a knowledgeable, caring prescriber, Doctor, or counselor. Look up The Ashton Manual, by Dr Ashton for taper info. I'm so glad I did get off, hell going through it, so worth it on this side!!

Jump to this post

.

REPLY
@falon

@kittymama I was on 2mg Klonopin for many, many years. Just recently I got my doctor to help me make a plan to get off because it no longer worked for my anxiety. She helped me make a plan to taper by 0.125mg every two weeks. My tablets come in 0.5mg so I take away 1/4 of a tablet every 2 weeks. It is easy because my tablets are scored so they're easy to break into quarter tablets. I take my Klonopin divided into three doses a day. So far it is working but with some increased anxiety and "brain zaps" both of which are hard to cope with but I am determined to get through this. Good luck to you. If I could give any advice it would be to get your doctor involved and keep them involved for the duration of your taper. I see my doctor every 2 weeks. We talk about how I am feeling, do I need to slow the taper, or am I coping with the withdrawal symptoms fairly well. Hope this helps. Blessings.

Jump to this post

How did you sleep?

REPLY

Looking for insight on quitting Klonopin. It's the weekend and I can't reach my dr. I have been taking Klonopin a couple times a week – .25 mg for about 7 months. Very low dose. I am wondering if I can just stop. It has four days now since I have taken a pill and I am noticing withdrawal symptoms. The most intense is my insides feel like they are on fire. It comes in waves. Wondering if I should just work through this or if I should have tapered to an even lower dose for a while.

REPLY
@tennisgirl6205

Looking for insight on quitting Klonopin. It's the weekend and I can't reach my dr. I have been taking Klonopin a couple times a week – .25 mg for about 7 months. Very low dose. I am wondering if I can just stop. It has four days now since I have taken a pill and I am noticing withdrawal symptoms. The most intense is my insides feel like they are on fire. It comes in waves. Wondering if I should just work through this or if I should have tapered to an even lower dose for a while.

Jump to this post

You’ve only been taking it twice a week at .25mg.? It’s harder to make the pill smaller than that. I’m surprised you are even getting withdrawals from that dose. I would work through it. The symptoms won’t last too much longer……hang in there.

REPLY
@doorman

You’ve only been taking it twice a week at .25mg.? It’s harder to make the pill smaller than that. I’m surprised you are even getting withdrawals from that dose. I would work through it. The symptoms won’t last too much longer……hang in there.

Jump to this post

I can't imagine anyone taking it twice a week and having withdrawal. I am down to .125 after 8 months of tapering with Klonopin from Lorazepam. Has been a long and horrible time to get off the benzodiazepine poison. I will cut .125 in half after one week, then 1/2 again and I am going to celebrate. Can't tell you how many different medications I have been on for all the side effects I HAVE SUFFERED TO GET OFF this "BLACK BOX WARNING LABEL" drug.

REPLY
@tennisgirl6205

Looking for insight on quitting Klonopin. It's the weekend and I can't reach my dr. I have been taking Klonopin a couple times a week – .25 mg for about 7 months. Very low dose. I am wondering if I can just stop. It has four days now since I have taken a pill and I am noticing withdrawal symptoms. The most intense is my insides feel like they are on fire. It comes in waves. Wondering if I should just work through this or if I should have tapered to an even lower dose for a while.

Jump to this post

I took Klonopin for about a year and all of a sudden I began to fall. Not over things you'd regularly fall over, just a bit of a stumble and I'd fly. This would happen several times a day. I sat down one night, being frightened of this, and did some research, and one of the side effects for older people is "possibility of falling." I called my Psychiatrist the next day and I slowly weaned myself off of it. It worked great up until then, but I like to always read everything about a medication …. guess I missed that one initially. Barb

REPLY
@tennisgirl6205

Looking for insight on quitting Klonopin. It's the weekend and I can't reach my dr. I have been taking Klonopin a couple times a week – .25 mg for about 7 months. Very low dose. I am wondering if I can just stop. It has four days now since I have taken a pill and I am noticing withdrawal symptoms. The most intense is my insides feel like they are on fire. It comes in waves. Wondering if I should just work through this or if I should have tapered to an even lower dose for a while.

Jump to this post

laurine7
Hi Laurine
When I tapered off Klonopin I was taking 18 mg a day. The maximum recommended dose 20 mg.
Although my taper was uneventful, at the last I had to chip off tiny pieces.
If your having and any withdrawal symptoms you may want to slow down your taper.
Good luck
,Jake

REPLY
@jakedduck1

laurine7
Hi Laurine
When I tapered off Klonopin I was taking 18 mg a day. The maximum recommended dose 20 mg.
Although my taper was uneventful, at the last I had to chip off tiny pieces.
If your having and any withdrawal symptoms you may want to slow down your taper.
Good luck
,Jake

Jump to this post

I went off 6mg Lorazepam a day after being prescribed this horrible drug for over 10 years. I had so many side effects, I still can't believe I am on the other side of this drug finally. I just hope after I finish my final taper I won't have a protracted systems. I have become obsessed with reading and reading and printing 1/2 of what I read and can't wait to dump all that paper work I have all over everywhere. The best information on withdrawing from Benzodiazepines is Ashton Manual on Benzos.org. I wish every Doctor that is treating anyone for this withdrawal reads this. Especially wish my psychiatrist had viewed the website. I couldn't believe just about every side effect I have had over the past 9 months was covered.

a

REPLY
@tennisgirl6205

Looking for insight on quitting Klonopin. It's the weekend and I can't reach my dr. I have been taking Klonopin a couple times a week – .25 mg for about 7 months. Very low dose. I am wondering if I can just stop. It has four days now since I have taken a pill and I am noticing withdrawal symptoms. The most intense is my insides feel like they are on fire. It comes in waves. Wondering if I should just work through this or if I should have tapered to an even lower dose for a while.

Jump to this post

It's interesting …. during the later time I was taking Klonopin and began falling …. I looked it up on the Mayo website, and there it was …. close to the bottom, "in elderly patients can cause falling." I immediately called my doctor and told him; he said "he had not realized that." WHAT? (and he is a Psychiatrist) Oh my …..
Barb

REPLY
@amberpep

It's interesting …. during the later time I was taking Klonopin and began falling …. I looked it up on the Mayo website, and there it was …. close to the bottom, "in elderly patients can cause falling." I immediately called my doctor and told him; he said "he had not realized that." WHAT? (and he is a Psychiatrist) Oh my …..
Barb

Jump to this post

More and more I know that I have to take major control of my health and check everything doctors prescribe. Of course I believe they're the professionals and respect the science, but so often they miss something that affects me personally. So now I read every single and come prepared with questions.

REPLY
Please sign in or register to post a reply.